MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB415
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d2b: procode: pgw/erl.Section d4: the device lot number is not available / not reported.Section e1: the name, phone and email address of the initial reporter are not available / reported.Section h4: the device manufacture date is not known as the device lot number is not available / not reported.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
The healthcare professional reported that during a primary hybrid functional endoscopic sinus surgery (fess) procedure, the most posterior blade of a trudi shaver blade 4.0mm - 15° curved - 5pk (tsb415, 230905a-pc) was flickering in and out.Non acclarent devices were not used.There was no allegation that a death or serious injury occurred due to the use of the product.A white dongle was used when the issue occurred.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: the healthcare professional reported that during a primary hybrid functional endoscopic sinus surgery (fess) procedure, the most posterior blade of a trudi shaver blade 4.0mm - 15° curved - 5pk (tsb415, 230905a-pc) was flickering in and out.Non acclarent devices were not used.There was no allegation that a death or serious injury occurred due to the use of the product.A white dongle was used when the issue occurred.A non-sterile trudi shaver blade 4.0mm - 15° curved device was received.Upon arrival, a visual inspection was performed, and no appearance of damage was observed.The device calibration check, connectivity and response, and electrical testing were performed on the device after passing a visual inspection.The calibration of the device was checked on the magnetic calibration system (magcs) and it failed the calibration check.The device failed to meet the resistance check for the shield to shaver blade.The device was connected successfully to the trudi navigation system and was responsive.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.The device has passed visual inspection andtrudi connectivity and response test but failed electrical testing and magcs calibration check.Because failure to meet electrical specifications and calibration issues can cause the device to not function properly, the customer complaint is confirmed.As part of acclarent¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since there is no evidence to suggest that the issue observed is related to a manufacturing or design issue, no capa activity is required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18712885
Report Number3005172759-2024-00013
Device Sequence Number15250631
Product Code ERL
UDI-Device Identifier10705031469297
UDI-Public10705031469297
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Catalogue NumberTSB415
Device Lot Number230905A-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/27/2024
03/25/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date02/28/2024
03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown